68470members
360250posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Drugs

13 REPLIES 13
Highlighted
Member

Re: Drugs

Hi it is probably the letrozole that is causing your achey legs, knees and back.  You seem to have been very fit before this so don't think its and age thing.  

It's really annoying when you are used to exercising and can't do it because of the side effects of tablets.  

I have a friend who is on letrozole she has been lucky and has no joint pain but she did say it is a side effect of the tablets.

 

Glad you have got your painkillers tweaked.  Hopefully it will do the trick for you.

 

Have a happy christmas.

 

take care

CraftyT x

Highlighted
Member

Re: Drugs

Thanks Bev12 for your answer.  Yes it is a good site and I am sure that just talking to others who are going through similar experiences will help me.  

 

Hope you have a Happy Christmas too.

Take care and thanks for your help. x

Highlighted
Member

Re: Drugs

Thank you very much for your help, I found the book very useful. I will speak to my wonderful breast care nurse before I take anything
Merry Christmas to all on this site and thanks for all your support
Xxx
Highlighted
Member

Re: Drugs

Hi Bev

 

I have attached a link to our booklet on Complementary Therapies (which has a section about some herbal remedies) as it may be helpful: 

 

http://www2.breastcancercare.org.uk/sites/default/files/comp_therapies_bcc55_web.pdf

 

Very best wishes

 

Janet

BCC Moderator

 

 

Highlighted
Member

Re: Drugs

Hi I am now on tamoxifen and Herceptin, after chem and radio. Can I take Evening Primrose Oil to help hair, nails, skin???? If so what would be a suitable dose please?
Thank you
Xxx
Highlighted
Member

Re: Drugs

I am not on tamoxifen but i am on letrozole and i get achey legs, knees and back. People often say that it could be my age..i am in my early 60's - but i had no aches before i started letrozole just over a year ago.
I was always very active, ran a lot into my 50s and always walked everywhere to stay fit. Didn't use lifts etc.
They tell me weight bearing exercise is good for my bones (i also have zometa infusions every 4 weeks.
Saw the GP because the aches & pains were worse after exercise. Basically i asked him if i should continue to exercise and use painkillers or if i should cut down the exercise a little to stop the joint pain etc.
He said to carry on with the exercise....it gives he said a 'feel good' factor as well as fresh air etc.
He tweaked my painkillers....i now have naproxen and cocodomol and ordinary paracetamol and i mix them according to how achey i am. Take naproxen every morning to get me going - sometimes just one, other times i need two. The others i take when and if i need them, and on some days i hardly have any
I am not a good sleeper and i find that if i have had a couple of bad nights the aches are worse.......but then i can have a 'good' night which for me is about 5 hours and feel really well in the morning.
I always avoided painkillers in the past but prefer taking them to not being up to my daily walk.
The letrozole is 'holding' things for me at the moment so i would not change it

After all that what i am saying is that maybe tweaking painkillers a bit might help......
Highlighted
Member

Re: Drugs

Hi Crafty T. Welcome to the forum. I don't have any answers sorry , but this is a brilliant site and so many lovely ladies, who I am sure will be able to help. I finished chemo and radiotherapy in Oct and am now on Tamoxifen and Herceptin. I am very stiff and achey when I sit still for too long, but not sure which of the drugs or treatments to blame!!!!
Like you I worry a lot, but try to keep plodding on.
I wish you a peaceful Christmas and hope soon someone will be more helpful to you than I have been - sorry!!!
Take Care
Xxxx
Highlighted
Member

Re: Drugs

Hi there,

 

I just joined the forum yesterday.  I was diagnosed with BC on 4th Sept last year.  Had lumpectomy and lymph nodes removed followed by chemo and radio.  I had a hard time with the chemo and an even harder time with the radio but finished both treatments and am now on Tamoxifen.  To start with I was ok but eight months down the line I have a lot of back pain - which prevents me from doing quite a lot of things.  I get very down about it because before all this I was out running and was fit and healthy.  I am struggling very much at times because I feel I will never get back to where I want to be.  I have also noticed over the last month or so that my hair is thinning quite a bit.  Does anyone else suffer this as a result of the Tamoxofen?

 

I worry about everything now.

 

Thank you

Highlighted
Member

Re: Drugs

Hi Bev

I take both Sertraline and Tamoxifen without any problems Smiley Happy

Highlighted
Member

Re: Drugs

Thank you so much Tracy your message was very reassuring, thank you for finding time to reply. I have had op. chemo, radiotherapy, and am now on tamoxifen and Herceptin. As well as sertraline! Seem to worry about everything at the mo and feel very scared and isolated, even though I have fantastic friends.
Thanks for your reassurance about the tablets. Was just hitting the menopause when I was diagnosed,
Best wishes to you and your family for a peaceful Christmas
Xxxx
Highlighted
Member

Re: Drugs

Hiya Bev ,

 

Its Tracy here popping in to say Hello and reassure you that it is fine to take most prescription drugs with Tamoxifen and your GP would know all the antidepressants that could interact with the Tamoxifen. I take my Tamoxifen in the morning , along with Omeprazole for Barretts Oesphagus and then I take my Sertraline in the evening. I dont think it really matters what time of day you take the drugs.  The herbal remedies that some ladies take for Menopausal symptons do actually reduce the effect of the Tamoxifen , the ones like Black Cohosh, Evening Primrose and of course we cannot take HRT.

I hope this helps you a bit Bev . Are you pre or post menopausal ? The Chemo sent me into an early menopause which made me feel dreadful, then when I started on the Tamoxifen I felt even worse. this is why I know I will take the Sertraline whilst ever I take the Tamoxifen which is hopefully saving my life. My husband usually asks me very night ..." have you taken your tablet " ...I know he is fearful that I will become ill again , as of course anxiety affects the whole family.

Try and stay calm Bev. Do some deep breathing and get out into the fresh air every day. Put on your favourite music and sing , it makes you feel a bit better. Keep yourself busy and keep letting us all know how you feel. We do understand and we are willing you to get better.

Lots of love Tracy xxx

Highlighted
Member

Re: Drugs

Thank you poemsgalore for your reply. My oncologist has informed the doc what I am on via e mail, so hope it will be ok???? Sent my BCN a message though just to check and waiting to hear from her tomorrow.
Best wishes to you and thank you again for taking the time to reply
Xxxx
Highlighted
Member

Re: Drugs

Hi Bev,

 

I am sorry you are having this worry. I assume your GP knows you are having Herceptin and Tamoxifen, so would be careful to only prescribe drugs that are compatible with that treatment. If you would like more reassurance (and who wouldn't) either ring the free helpline on here, or ring your BCN and ask her. Failing that, when you see your oncologist next or the nurse that gives you your Herceptin, ask them. Any or all of these will be able to put your mind at rest.

 

Best wishes

 

poemsgalore xx

Highlighted
Member

Drugs

Hi Sorry to bother everyone again, but just a worry which I hope someone can help me with.
After chemo and radiotherapy, I am now on Herceptin for a year and tamoxifen. Because I have been struggling a bit emotionally, my GP has put me on 100mg of sertraline daily. What I wanted to know please, was will this be ok to take with the tamoxifen
Thank You
Xxx